Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ann Pharmacother. 2000 Apr;34(4):471-3.

Bupropion-induced serum sickness-like reaction.

Author information

  • 1Department of Pharmacy, The Richmond Hospital, British Columbia, Canada. robert_mccollom@rhss.bc.ca

Abstract

OBJECTIVE:

To report three cases of serum sickness-like reaction (SSLR) associated with bupropion ingestion.

CASE SUMMARY:

A 27-year-old woman, a 46-year-old man, and a 43-year-old woman presented to our emergency department within a three-week period with symptoms consistent with SSLR. Symptoms consisted of pruritic skin rash, tongue swelling, and arthralgias. All three patients had initiated bupropion therapy within two to three weeks prior to arrival.

DISCUSSION:

This is the second published case describing SSLRs associated with bupropion. Reports of urticaria and rash with bupropion use are numerous and the incidence has been estimated at between 1% and 4%. Arthralgia and arthropathy with bupropion use are reported much less commonly. The onset of symptoms of SSLRs typically begins six to 21 days after administration of the causative agent. SSLRs are usually self-limiting, lasting four to 14 days.

CONCLUSIONS:

SSLRs following bupropion ingestion appear to be rare. However, the fact that this cluster of patients presented to our emergency department within a three-week period suggests that this reaction may be underreported.

PMID:
10772432
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk